paxil-cr! someone help!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jdub-sugarub
New Member


Date Joined Jun 2008
Total Posts : 6
   Posted 6/27/2008 9:00 PM (GMT -7)   
my name's jen and i'm new. i myself have had experience with depression and anxiety and the most common meds prescribed. I'm somewhat of a vet. however my sweet lil' sister is twenty and just started paxil a month ago. she stpped taking it for two or three days and has completely lost it.

she stares and cries and has a hard time relating the way that she feels. i've done my best to calm her and assure her that it is not as bad as it seems. she has tightness in her chest, hyperventilation, shortness of breath, confusion, says "her heart hurts, like someone is squeezing her heart". I had similar feelings when i first started panicking when i was 16. she needs to follow the dosing directions such as not to stop taking it. i thought it would be a help if she could read some input from other people who have taken paxil.

she really is very smart and empathetic which makes life hard sometimes. she's going through a life crisis right now- there are so many things going on and she needs some perspective(besides that of her older sister nono) hopefully someone can relate to what its like to stop taking paxil for couple days. thanks so much. -jen

megie
Regular Member


Date Joined Apr 2008
Total Posts : 69
   Posted 6/27/2008 9:53 PM (GMT -7)   
hi jen, dont know if i can be much help here , but your sis has to go thru the first few weeks of paxil . it might not be fun but if she stays on it she will be better . you just cant stop taking paxil . the withdrawalls are not fun . Just tell her they will make her normal , anti - depp . are not going to fix your life , just makes you where you can deal with it . ppl dont understand , they just make you normal ! i wish I could be more help to you , but their are many more ppl here that can help . And the mods here  will be here soon to help you , and they are very special . such great ppl they are . hugs megie
     You can only change what you can control , you can't change what you can't control .


jdub-sugarub
New Member


Date Joined Jun 2008
Total Posts : 6
   Posted 6/27/2008 10:00 PM (GMT -7)   
thanks alot megie, i look forward to more input from everyone. this seems like a great place to start! i gave her half a low dose xanax and she's sleeping now. thank goodness. it hurts me to see her suffering.
I like to think that the term "chronic illness" actually refers to the state of being totally freakin' awesome all the time! I'm diabetic and anxious about it. How are you?


itsokay
Regular Member


Date Joined Jun 2008
Total Posts : 45
   Posted 6/28/2008 12:51 AM (GMT -7)   
Did you tell doctor? Getting off Paxil is VERY VERY VERY intense for many people. There is even a class action lawsuit against the company because they did not admit how bad the withdrawal is.

When I got off I tapered verrrrry slowly. Some medical doctors don't even know that this is necessary, especially if they are not psychiatrists. I went down a small amount and stayed there for 2 weeks, then another small amount, etc.

If I ever missed 2 days, I went into miserable physical and emotional symptoms fast. One time my doctor went away for the weekend, and had sent my refill to the wrong pharmacy (I needed the one on 39th and Division, she sent it to 183rd and Division, and apparently the pharmacies aren't or didn't have their databases linked, despite all being RiteAid). I couldn't reach her all weekend and I felt like a junkie on TV. I think I left her some really desperate voice mails to come home to on Monday. I was so ashamed that I quit going to her.

itsokay
Regular Member


Date Joined Jun 2008
Total Posts : 45
   Posted 6/28/2008 12:57 AM (GMT -7)   
Here's a youtube video of an ABC news report on this Paxil thing, if that is ok to post.

The problem I have with this video and other stories is that they do not make it clear that the withdrawal can be managed, that anti-d's can be life savers.

Some people on forums will just say all psychiatric meds are evil, and these sorts of stories are used as proof. BUt I know that I would not have made it through some really dark times without lexapro, or celexa, or paxil, or any of the other things I;ve used and gotten help from in the last 9 years.

So, it's good to know the truth about side effects and withdrawal, but it is good also to remember the good effects, and get good medical help, or do a lot of research, so that conditions that Might need medical help can be treated.

thirstyforchrist
Regular Member


Date Joined Jun 2008
Total Posts : 416
   Posted 6/28/2008 5:23 PM (GMT -7)   
Oh yes my dears. I have had many a terrible experience with skipping dosages. If I miss even one day I will have a major full blown melt down. It scares me so bad that I'm almost ready to go to the ER. I get chest pains and the feeling like my heart is being squeezed. I get dizzy and I cant form my words. This sound familiar? You are not alone. Please start your medicine back and try to take it at the same time every day. Try not to skip doses either. It will be okay honey. Hold on tight. Lean on your sister for support because she obviously cares about you very much. You will get through this. I assure you. I will keep both of you in my prayers!
"There is hope for every man, a solid place where we can stand, in this dry in weary land, there is hope for every man... Jesus is hope for every man"  -Casting Crowns


nervymeg
Veteran Member


Date Joined Jul 2006
Total Posts : 2721
   Posted 6/28/2008 11:15 PM (GMT -7)   

Jen,

I am so sorry your sister is going through this experience and that you have to share it. You are a sweet and caring person. I am not a medical expert, but I do know from experience that stopping a medication like Paxil can have serious side effects. Depending on her dosage, age and mental state it can be quite traumatic for your body to stop like that. I would reccomend that she goes back on it immediately and talks to her doc about why she wants to stop taking it.

It would be best, as itsokay suggested, that she taper off, not just stop. Meds IMHO are not evil if we need them. I have come off a couple (understatment!!) anti-deps and they were all challenges, but if you go slow and take the right advice it is ok. I don't mean to pry, and you don't need to answer, but why did she want to stop?

I hope she (and you sweet big sister) are feeling better soon.


Co-moderator Anxiety/Panic
Panic Attack Survivor
Weekend Warrior Princess
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 7:15 PM (GMT -7)
There are a total of 2,736,162 posts in 301,358 threads.
View Active Threads


Who's Online
This forum has 151449 registered members. Please welcome our newest member, iwanttocry.
287 Guest(s), 12 Registered Member(s) are currently online.  Details
MARTINSR, calvin1242, bluelyme, mikeb2308, Michael_T, tickcheckguy, Gear, Xmaslover, Lymiemomster, poohcheez, Annie88, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer